A member asked:

I have heart palpitations and wenckebach. pause in heartbeat that is followed by a hard beat-very uncomfortable. i saw an ep and was prescribed low dose propranolol to treat the symptomatic palpitations. will this med worsen my av block?

4 doctors weighed in across 2 answers
Dr. Ramalingaier Parameswaran answered

Specializes in

It could .: Propranolol could slow or block conduction of the signal from the upper chamber to the lower chamber. Your doctor probably prescribed slow dose for this reason. Your heart rhythm is sometimes monitored closely while you are taking the drug using a cardiac rhythm monitor(Holter). Your doctor is probably aware of this, but to be sure that you discuss this with him/her

Answered 12/23/2020

17 views

Thank
Dr. Donald Colantino answered

Specializes in Internal Medicine

Wenckebach AV block: Beta blockers like propanolol have to be used very cautiously in Wenckebach or type 1 2nd degree AV block as it can convert it to higher degrees of heart block. That is why you were given a low dose to take. You would have to have a permanent pacemaker inserted in order to tolerate high doses of beta blockers which may be needed to suppress atrial or ventricular irritability.

Answered 12/24/2020

16 views

Thank

Related Questions